Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 19, 2014, 05:02:15 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639445
  • Total Topics: 48539
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 180
Total: 186

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Creatinine, Kidneys & Viread  (Read 2295 times)

0 Members and 1 Guest are viewing this topic.

Offline cubbybear

  • Member
  • Posts: 510
  • Joined August 2005.
Creatinine, Kidneys & Viread
« on: September 03, 2006, 08:52:50 PM »
Hi Guys.

Since I started meds almost a year ago, my creatinine levels have slowly started to rise.  The normal reference range is 30 - 100 umol/L.  Mine started out as 75 about a year ago, and have reach 118 in July this year. 

Consecutive numbers over the last year of Creatinine Levels are 75, 73, 72, 89, 86, 96, 107, 108, 100 and currently 118.

I was on Combivir/Efavirenz from the 75 - 86 range, and switched to Viread/FTC & Efavirenz from the 96 - 118 range.

I am concerned the Viread may be giving my kidneys a hard time, and that Creatinine levels can indicate a decreased kidney function.  I generally don't drink much but have now started to drink about 8 glasses of water a day, and I pee like a trooper.

I should also add I have type 2 diabetes that is pretty much under control with diet alone though I do need to exercise more.

My doc never brought up my creatinine levels in discussions, and I guess they have only just peaked the top ref range now.  When I emailed him and told him about my concern, he said we could change meds if I wanted to.

My question is... Should I?  I am happy on Truvada/Efavirenz.. I get no side effects (unless this is one?), and I have been undetectable the whole time.  I really want to stick to two pills once a day and would rather not change meds if I didn't have to.

Matt or Gerry? or anyone With some feedback?

Cheers
Matt
« Last Edit: September 03, 2006, 08:54:42 PM by cubbybear »
There's a bear in there!
Positive since 2000
Diagnosed 17/9/2005 CD4 35 VL 293,000
Meds 23/9/2005 Sustiva/Truvada
Currently CD4 232 VL Undetectable

Offline cubbybear

  • Member
  • Posts: 510
  • Joined August 2005.
Re: Creatinine, Kidneys & Viread
« Reply #1 on: September 04, 2006, 12:50:17 AM »
As an addit, and further speaking with my Doctor, he's happy for us to keep monitoring the levels for now.  My recent weight gain (regained lost 30kgs/60lbs that I lost when I got sick.) over the last 6 months can also push up creatinine levels. 

There's a bear in there!
Positive since 2000
Diagnosed 17/9/2005 CD4 35 VL 293,000
Meds 23/9/2005 Sustiva/Truvada
Currently CD4 232 VL Undetectable

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: Creatinine, Kidneys & Viread
« Reply #2 on: September 04, 2006, 10:46:40 PM »
There seems to be a definite upward trend in your serum creatinine.  Not used to reading this in umol/L but I believe the last one (118) is equivalent to 1.3 mg/dL, which is starting to become abnormal.  I would be concerned with Viread as you already expressed exerting negative effects on kidney function.  If you choose to watch and wait, I would suggest monitoring this more closely.  If it continues to go up, you won't really have a choice but to switch.  One viable option would be to switch Truvada to Epzicom (Ziagen/3TC).  Good luck.

Offline randym431

  • Member
  • Posts: 1,125
Re: Creatinine, Kidneys & Viread
« Reply #3 on: September 08, 2006, 01:52:48 AM »
Hey Matt
Good to see a post from you. I have a history of kidney problems since I was 20. My dad also had so I think I got it from him ie family history.
So when I started meds, my doc put me on epizcom, saying if I went with truvada my kidney doc would have punched him in the face (knowing my kidney history, that is).
So the epizcom is suppose to be easier on the kidneys. Seems to be true since my labs are normal in that area.
Epizcom has no sides to speak of, except in the beginning you have a risk of dropping dead from a reaction if you are in the 5% that react badly to epzicom. That made me very nervious those first few weeks, but after 6 weeks on epzicom with no problems, my doc said I was ok with the drug. Not in that 5% danger zone. If one is going to have a bad reaction to epzicom, it occurs within the first few weeks and up to 6 weeks. After that your considered to be on safe ground and not likely to have any problems.
Epzicom is a good drug. I feel no sides from it and my labs are very good. Undetectable, cd4 at 450 (was 85 in the beginning) and my % went from 5% to 15%. All just within less than a year on this stuff (sustiva/epzicom).
So I'd consider trying epzicom. Its been good to me.
Take care Matt
randy

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.